MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL LUER-LOK; SYRINGE, PISTON

BD MEDICAL (BD WEST) MEDICAL SURGICAL LUER-LOK; SYRINGE, PISTON
Catalog Number 302830
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: a device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported opened 20 cc syringe to draw heparin around 1000, package was intact and found black specks inside the syringe.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up for device evaluation.It was reported that black specks were observed inside the syringe.To support the investigation, one sample with an opened packaging blister was received and evaluated by the quality team.A visual inspection confirmed the presence of embedded dark colored specks within the syringe barrel, with no additional defects or irregularities identified.This type of embedded degraded resin is a known phenomenon that can occur during startup or intermittently throughout the injection molding process, during which degraded material may dislodge and become incorporated into molded components.A review of the device history record was conducted for material number 302830, lot 5273442.The review identified no quality issues during the manufacture of this lot that could have contributed to the reported condition, and no related quality notifications were noted.All manufacturing steps and final inspections were performed in accordance with established specifications.To date, no other similar events have been reported for this lot.Based on the investigation results and analysis of the returned sample, the customer reported condition has been confirmed.

Brand Name
LUER-LOK
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24777491
Report Number1911916-2026-00146
Device Sequence Number20349887
Product Code FMF
UDI-Device Identifier00382903028306
UDI-Public(01)00382903028306(11)251003(17)300930(10)5273442
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number302830
Device Lot Number5273442
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2026
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown